Alert archive / Texas / Gale Warnings in 2014

Gale Warning 2, NWS Houston/Galveston, TX

January 23, 2014

NWS Houston/Galveston, TX issued this gale warning at Jan 23, 2014, 10:50 AM CST. It took effect at Jan 23, 2014, 4:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 10:50 AM CST (16:50 UTC)
In effect from
Jan 23, 2014, 4:00 PM CST
Expired
Jan 24, 2014, 3:00 AM CST
In force
11 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WHUS74 KHGX 231650
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1050 AM CST THU JAN 23 2014

...GALE WARNING FOR LATE THIS AFTERNOON AND TONIGHT...

.A BLAST OF ARCTIC AIR WILL SWEEP INTO THE UPPER TEXAS COASTAL
WATERS LATE THIS AFTERNOON AND EVENING. A VERY TIGHT PRESSURE
GRADIENT WILL BLANKET THE AREA WITH SUSTAINED WIND SPEEDS NEAR
GALE FORCE DEVELOPING. SEA HEIGHTS WILL RESPOND ACCORDINGLY...
BUILDING TO AS HIGH AS 12 OR 14 FEET OVER THE FAR OFFSHORE WATERS
FRIDAY MORNING. WATER LEVELS ALONG EASTERN FACING SHORES WILL ALSO
SIGNIFICANTLY INCREASE WITHIN ROUGH BAY CONDITIONS. ALL MARITIME
INTERESTS NEED TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS
SITUATION THROUGH FRIDAY MORNING.

GMZ350-355-240100-
/O.CON.KHGX.SC.Y.0011.140123T1800Z-140123T2200Z/
/O.UPG.KHGX.GL.A.0002.140123T2200Z-140124T0900Z/
/O.NEW.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.CON.KHGX.SC.Y.0012.140124T0900Z-140124T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1050 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NEARSHORE WINDS BECOMING NORTHEAST 30 TO 35
  KNOTS....GUSTS OVER 40 KNOTS.

* SEAS...NEARSHORE BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-240100-
/O.CON.KHGX.SC.Y.0011.140123T1800Z-140123T2200Z/
/O.UPG.KHGX.GL.A.0002.140123T2200Z-140124T0900Z/
/O.NEW.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.CON.KHGX.SC.Y.0012.140124T0900Z-140124T2300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1050 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WINDS BECOMING NORTHEAST AND INCREASING TO 30 TO 35
  KNOTS....GUSTS 40 TO 50 KNOTS.

* SEAS...4 TO 5 FEET BUILDING TO 10 TO 14 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-335-240100-
/O.EXT.KHGX.SC.Y.0011.140123T1800Z-140123T2200Z/
/O.NEW.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.NEW.KHGX.SC.Y.0013.140124T0900Z-140124T1800Z/
MATAGORDA BAY-GALVESTON BAY-
1050 AM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY. 

* WINDS...BECOMING NORTHEAST 30 TO 35 KNOTS WITH FREQUENT GUST
  AROUND 40 KNOTS THROUGH TONIGHT.

* WAVES...BAY WATERS BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
048 
WHUS74 KHGX 232151
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CST THU JAN 23 2014

...GALE WARNING FOR LATE THIS AFTERNOON AND TONIGHT...

.A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SWEEP INTO THE UPPER
TEXAS COASTAL WATERS THROUGH THIS EVENING. A VERY TIGHT PRESSURE
GRADIENT WILL BLANKET THE AREA WITH SUSTAINED WIND SPEEDS AROUND
GALE FORCE. SEA HEIGHTS WILL RESPOND ACCORDINGLY... BUILDING TO
AS HIGH AS 12 OR 14 FEET OVER THE FAR OFFSHORE WATERS FRIDAY
MORNING. WATER LEVELS ALONG EASTERN FACING SHORES WILL ALSO
SIGNIFICANTLY INCREASE WITHIN ROUGH BAY CONDITIONS. ALL MARITIME
INTERESTS NEED TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS
SITUATION THROUGH FRIDAY MORNING.

GMZ330-335-240600-
/O.CON.KHGX.SC.Y.0011.000000T0000Z-140123T2200Z/
/O.CON.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.CON.KHGX.SC.Y.0013.140124T0900Z-140124T1800Z/
MATAGORDA BAY-GALVESTON BAY-
351 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM CST THIS AFTERNOON UNTIL
3 AM CST FRIDAY... 
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

* WINDS...BECOMING NORTHEAST 30 TO 35 KNOTS WITH FREQUENT GUST
  AROUND 40 KNOTS.

* WAVES...BAY WATERS BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ350-355-240600-
/O.CON.KHGX.SC.Y.0011.000000T0000Z-140123T2200Z/
/O.CON.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.CON.KHGX.SC.Y.0012.140124T0900Z-140124T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
351 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL
3 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

* WINDS...NEARSHORE WINDS BECOMING NORTHEAST 30 TO 35 KNOTS.... 
  GUSTS OVER 40 KNOTS. 

* SEAS...NEARSHORE BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-240600-
/O.CON.KHGX.SC.Y.0011.000000T0000Z-140123T2200Z/
/O.CON.KHGX.GL.W.0002.140123T2200Z-140124T0900Z/
/O.CON.KHGX.SC.Y.0012.140124T0900Z-140124T2300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
351 PM CST THU JAN 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL
3 AM CST FRIDAY... 
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM CST
FRIDAY...

* WINDS...WINDS BECOMING NORTHEAST AND INCREASING TO 30 TO 35 
  KNOTS....GUSTS 40 TO 50 KNOTS. 

* SEAS...4 TO 5 FEET BUILDING TO 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Jan 23, 6:01 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 23, 6:01 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 AM CST THU JAN 23 2014

.DISCUSSION...
ARCTIC COLD FRONT IS PUSHING TO THE SOUTH THIS MORNING BRINGING
MUCH COLDER TEMPERATURES BEHIND IT. THE FRONT SHOULD REACH OUR
NORTHERN ZONES EARLY THIS MORNING AND REACH THE COAST BY THIS
AFTERNOON. AS THE FRONT PASSES TODAY TEMPERATURES WILL START TO
DROP AND THEN HOLD STEADY THIS AFTERNOON. THE HIGH RES TEXAS TECH
WRF HAS BEEN VERY CONSISTENT THE LAST COUPLE OF MODELS RUNS
DEVELOPING VERY LIGHT RAIN IN OUR NORTHERN ZONES STARTING EARLY
THIS MORNING AND THEN EXPANDING THE PRECIPITATION SOUTHWARDS. THE
HRRR ALSO SEEMS TO BE ON PAGE WITH THIS. THE TEXAS TECH KEEPS THE
PRECIPITATION GOING UNTIL MID FRIDAY MORNING. THE GFS AND ECMWF
KEEPS WITH THIS IDEA. THE NAM ON THE OTHER HAND KEEPS THE PRECIP
GOING THROUGH FRIDAY EVENING.

THIS WILL CAUSE MAJOR IMPACTS ACROSS OUR AREA. AS PRECIPITATION
BEGINS TO FALL THIS MORNING BEHIND THE FRONT DEWPOINTS WILL ALSO
START TO COME DOWN. THIS COULD EASILY LET THE SURFACE TEMP START
TO WET BULB DOWN. THIS WOULD MEAN ICING COULD START AS EARLY AS
THIS AFTERNOON OFF TOWARDS OUR NORTHWEST. NAM AND GFS FORECAST
SOUNDINGS BOTH SUPPORT FREEZING RAIN AND ICE PELLETS AT COLLEGE
STATION AS EARLY AS 21Z TODAY. FOR THE CITY OF HOUSTON FORECAST
SOUNDINGS SUPPORT FREEZING RAIN AND SLEET AS EARLY AS 6Z FRIDAY.
FRIDAY MORNING SNOW COULD POSSIBLY MIX IN AT COLLEGE STATION.
BOTH NAM AND GFS SOUNDINGS SHOW KCLL COMPLETELY BELOW FREEZING
AROUND 12Z FRIDAY BUT THERE DOES APPEAR TO BE SOME DRY AIR TRYING
TO WORK ITS WAY IN AROUND 500MB. GALVESTON SHOULD ALSO FALL TO
FREEZING FRIDAY MORNING. THIS WILL MAKE THE CAUSEWAY EXTREMELY
DANGEROUS! HIGHWAYS... BRIDGES... AND OVERPASSES WILL BE EXTREMELY
DANGEROUS ACROSS THE AREA STARTING THIS EVENING INTO FRIDAY.
PLEASE AVOID TRAVEL AT ALL COST.

WE SHOULD START TO WARMUP A BIT THIS WEEKEND AS SURFACE HIGH
PRESSURE PUSHES OFF TO THE EAST. ANOTHER STRONG COLD FRONT WILL
MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY AS ANOTHER
SHORTWAVE DIVES SOUTH.  23

&&

.AVIATION...

BUSY MORNING WITH THIS UPCOMING WINTER WEATHER EVENT. LIGHT RAINS
SHOULD DEVELOP OVER THE NORTH BY MID MORNING AND THEN EXPAND
SOUTHWARD. FREEZING RAIN/SLEET WILL PROBABLY DEVELOP BY LATE
AFTERNOON ACROSS THE NORTHERN SITES AND THEN SHIFT SOUTHWARD INTO
THE CXO/IAH AREAS BY EARLY EVENING. SNOW SHOULD DEVELOP BY 03Z
ACROSS THE NORTH AND MARCH SOUTHWARD THROUGHOUT THE REMAINDER OF THE
NIGHT. SIGNIFICANT ICE ACCUMULATIONS FOR CLL/UTS/CXO/DWH/IAH ARE
LIKELY...AOA .10 FOR THE SOUTHERN AND AS MUCH AS .20" NORTH. SLEET
THREAT CONTINUES THROUGH 15Z OR SO FOR THE SOUTH. STRONG NORTHEAST
WINDS THIS AFTERNOON 10-20G20-25KT...STRONGER FOR THE COAST.
45

&&

.MARINE...
WINDS OFFSHORE SLOWLY RELAXING WITH SEAS TRENDING DOWN THIS MORNING.
BUT THIS WILL BE CHANGING AS STRONG COLD FRONT WITH TIGHT PRESSURE
GRADIENT SETS UP THIS AFTERNOON AND TONIGHT. SCA CONDITIONS FOR
CERTAIN AND HAVE HOISTED A GALE WATCH AS WINDS MAY TOP OUT AT 30-35
KNOTS TONIGHT. SEAS BUILDING TO 11-14 FEET TONIGHT OFFSHORE...7-9
FEET NEARSHORE. HIGH PRESSURE SETTLES INTO SOUTH TEXAS FRIDAY BEFORE
MOVING EAST WHILE WEAKENING SO WINDS SHOULD SLOWLY DROP OFF FRIDAY.

ANOTHER COLD FRONT MONDAY WILL USHER IN SCA CONDITIONS FOR NE FLOW.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      45  26  35  29  60 /  60  60  30  10  10
HOUSTON (IAH)              51  28  35  30  60 /  70  70  40  20  10
GALVESTON (GLS)            60  30  36  36  56 /  50  60  60  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...
     HOUSTON...MADISON...TRINITY...WALKER...WASHINGTON.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...HARRIS...JACKSON...
     LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
     WALLER...WHARTON.

GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO NOON CST FRIDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     GALE WATCH FROM 4 PM CST THIS AFTERNOON THROUGH LATE TONIGHT FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM CST FRIDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...23
AVIATION/MARINE...45
Hazardous weather outlook, Jan 23, 6:23 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
623 AM CST THU JAN 23 2014

GMZ330-335-350-355-370-375-241230-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
623 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEAST WINDS AND ELEVATED SEAS TODAY AND FRIDAY BEHIND
AN ARCTIC FRONT HAVE CAUSED SMALL CRAFT ADVISORIES TO BE PLACED
FOR ALL WATERS AND BAYS STARTING NOON TODAY. A GALE WATCH IS IN
EFFECT STARTING THIS AFTERNOON. IN ADDITION...TIDE LEVELS WILL
BECOME ABOVE NORMAL DURING THIS TIME FRAME AND WILL NEED TO BE
MONITORED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED WINDS AND TIDES WILL CONTINUE TO FRIDAY. A GALE WATCH AND
SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR FRIDAY MORNING. WINDS
WILL FINALLY FALL BELOW SCA CRITERIA FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
623 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE MAIN CONCERN WILL BE ACCUMULATIONS OF SLEET AND FREEZING RAIN
STARTING THURSDAY EVENING THROUGH FRIDAY AFTERNOON. SOME AREAS
COULD RECEIVE ICE ACCUMULATIONS OF A FEW HUNDREDS TO TWO TENTHS
OF AN INCH. CONFIDENCE HAS CONTINUED TO INCREASE FOR THIS EVENT.
ICING LOOKS LIKELY! HIGHWAYS AND HIGHWAY BRIDGES WILL BE EXTREMELY
DANGEROUS!

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET WILL CONTINUE
FRIDAY MORNING. SOME OF OUR NORTHERN AREAS WILL LIKELY SEE SOME
SNOW MIX IN FRIDAY MORNING. PRECIPITATION SHOULD START TO COME TO
AN END BY FRIDAY EVENING. ROADS COULD REMAIN DANGEROUS UNTIL
SATURDAY MORNING AS TEMPERATURES STRUGGLE TO RISE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:46 PM CSTSmall Craft AdvisoryHGX18 hr
Jan 23, 4:39 AM CSTGale WatchHGX6 hr
Jan 23, 4:39 AM CSTSmall Craft AdvisoryHGX23 hr
Jan 23, 5:42 AM CSTWinter Storm WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more30 hr
Jan 23, 10:25 AM CSTWind AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 2 more21 hr
Jan 23, 10:50 AM CSTSmall Craft AdvisoryHGX33 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.